Oklahoma, 2010Damaging Winds in Oklahoma, August 21, 2010
August 21, 2010 · NWS OUN · 5 events in 5 counties and zones
Scattered thunderstorms developed along a weak, slow-moving cold front. A few wind gusts exceeded 60 mph, and rainfall totals were between one and two inches over a very short amount of time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed along a weak, slow-moving cold front. A few wind gusts exceeded 60 mph, and rainfall totals were between one and two inches over a very short amount of time. The high winds caused some damage, especially around the Norman area. Sporadic damage also occurred across southern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 21, 1:10 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 21, 1:10 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SAT AUG 21 2010
.DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED TO
CONTINUALLY FORM ALONG A SLOWLY-MOVING FRONT FROM SOUTHWEST INTO
EAST-CENTRAL OKLAHOMA THIS AFTERNOON AND TOWARD THE RED RIVER EARLY
THIS EVENING. FOLLOWING THIS FRONT THERE ARE SLIGHTLY LOWER
TEMPERATURES. THE HEAT INDEX IS EXPECTED TO BE NO HIGHER THAN 105
SUNDAY AFTERNOON IN SOUTHEAST OKLAHOMA OR ADJACENT PARTS OF NORTH
TEXAS, SO THE HEAT ADVISORY WILL END AT 7 PM TODAY. AFTER TWO MORE
NOT-QUITE-AS-HOT DAYS, A STRONGER FRONT ON TUESDAY IS EXPECTED TO
BRING AT LEAST ONE DAY OF COOLER WEATHER AND A CHANCE FOR RAIN. A
WAVE MOVING THROUGH THE NORTHERN PLAINS WILL LIKELY HELP PUSH THE
FRONT THROUGH SOUTHERN OKLAHOMA LATER TUESDAY. HOWEVER, MODELS
HAVE RECENTLY FORECAST FRONTS STRONGER THAN THEY ACTUALLY HAVE
BEEN SEEN WITH THEIR ARRIVALS. FOR NOW THE FORECAST REFLECTS THIS
ONE DAY - WEDNESDAY - OF A COOLER AIR MASS. BUT THE UPPER RIDGE IS
FORECAST TO CONTINUE TO DOMINATE THE SOUTHERN PART OF THE U.S.
THROUGH THE WEEK. TEMPERATURES MUCH ABOVE NORMAL ARE ONCE AGAIN
EXPECTED LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 97 71 95 / 10 0 0 0
HOBART OK 72 100 69 98 / 10 0 0 0
WICHITA FALLS TX 75 101 74 101 / 20 10 0 0
GAGE OK 67 95 66 97 / 10 0 0 0
PONCA CITY OK 70 94 68 93 / 0 0 0 0
DURANT OK 75 102 75 100 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039>048-
050>052.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
06/09Hazardous weather outlook, Aug 21, 10:00 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT SAT AUG 21 2010
OKZ004>048-050>052-TXZ083>090-221000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT SAT AUG 21 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO SOUTHERN PARTS OF OKLAHOMA DURING
PEAK HEATING THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS MAY DEVELOP NEAR THE FRONT FROM THE LATE
AFTERNOON INTO THE MID EVENING HOURS. INDIVIDUAL STORMS MAY PRODUCE
BRIEF HEAVY DOWNPOURS AND STRONG WIND GUSTS. AN ISOLATED DAMAGING
WIND GUST NEAR 60 MPH CANNOT BE RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF
THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS DECREASES TO 10 PERCENT ON SUNDAY...AND
FEW...IF ANY...STORMS ARE EXPECTED ON MONDAY. A STRONGER COLD FRONT
IS FORECAST TO ARRIVE ON TUESDAY...PRODUCING A CHANCE OF
THUNDERSTORMS...AT LEAST IN WESTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Aug 21, 2:47 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
347 PM CDT SAT AUG 21 2010
OKZ041-212115-
MURRAY OK-
347 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY.
AT 347 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DAVIS...MOVING
SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3456 9686 3435 9696 3443 9719 3460 9708
Special weather statement, Aug 21, 2:59 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT SAT AUG 21 2010
OKZ040-212115-
GARVIN OK-
359 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF LINDSAY...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3467 9756 3468 9756 3468 9758 3472 9768
3486 9767 3487 9750 3484 9743 3466 9752Special weather statement, Aug 21, 3:11 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SAT AUG 21 2010
TXZ083-212130-
HARDEMAN TX-
411 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
GOODLETT...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3448 10000 3452 10000 3457 9993 3441 9975
3427 9992 3439 10001 3447 10001Thunderstorm Wind, Murray
- When
- August 21, 3:15 PM CST to 3:16 PM CST
- Where
- Murray County, Davis
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.500, -97.120
Power lines were downed throughout town. Monetary damages were estimated.
Thunderstorm Wind, Jackson
- When
- August 21, 5:10 PM CST
- Where
- Jackson County, 6 mi SW of Duke
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.599, -99.645
No damage was reported with the wind gust.
Thunderstorm Wind, Jefferson
- When
- August 21, 5:45 PM CST
- Where
- Jefferson County, 1 mi N of Ringling
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.194, -97.590
Thunderstorm Wind, Cleveland
- When
- August 21, 5:50 PM CST to 6:00 PM CST
- Where
- Cleveland County, 1.93 mi E of Norman to 1.62 mi E of (Oun)norman Westheimer Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.218, -97.406
A wet microburst caused a fairly concentrated area of wind damage between 1850 and 1900 CDT. The damage was reported from near Tecumseh Road and 24th Avenue Northwest, southeast toward Main Street and 12th Avenue Northeast. Many tree limbs greater than four inches in diameter were downed (along with several smaller limbs), power poles were snapped, tree trunks greater than a foot in diameter were snapped, shingles were blown off of roofs, and several fence panels were blown down. Rainfall totals from the event ranged from one to two inches, most of which fell in about 30 minutes. Monetary damage estimates were not available.
Thunderstorm Wind, Comanche
- When
- August 21, 8:55 PM CST
- Where
- Comanche County, Lawton
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.610, -98.390
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and Damaging Winds in Idaho, August 21 to 22, 20101 death · 70 injured · $100,000 · 67 kt wind · 6 events
- Damaging Winds and Lightning Strike in Alabama, August 21, 20101 death · $28,000 · 52 kt wind · 5 events
- Rip Current in Texas, August 21, 20101 death · 1 event
- Rip Current in Texas, August 21, 20101 death · 1 event
- Flash Flood in Georgia, August 21, 2010$400,000 · 1 event
- Hail and Damaging Winds in Arkansas, August 21, 2010$171,000 · 1 in hail · 17 events
- Flood in Iowa, August 21, 2010$125,000 · 1 event
- Flood in Missouri, August 21, 2010$125,000 · 1 event
- Damaging Winds in Tennessee, August 21, 2010$95,000 · 55 kt wind · 3 events
- Damaging Winds and Lightning Strike in Tennessee, August 21, 2010$75,000 · 50 kt wind · 3 events
- Damaging Winds in Tennessee, August 21, 2010$15,000 · 52 kt wind · 2 events
- Lightning Strike in Florida, August 21, 20101 injured · $2,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255290, 255291, 255292, 255298, 255299.